Home Forums General Discussion First post here about AP

This topic contains 2 replies, has 2 voices, and was last updated by  cl10s 5 months, 3 weeks ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #459709
    cl10s
    Participant

    Hello, I am here to help support my daughter who has been diagnosed with lyme arthritis. she has been seeing an llmd on the list from Maryland. She really likes him and for 18 months he was treating her mostly with supplements an was doing great until she had a recent flare. Big round red rash on her upper arm around her armpit and one underneath joint pain and fever. He is now starting her with biaxin, cefdinir, lamisol and every 14 and 28 days with 4 days of tinidazole. Her Wesern blot was positive for band 41 and 66 all else was neg, or not present. anti ccp and lupus tests have been negative for the past 8 years when this has all started. igg for chlamydia pn. was very high, cd57 test was 13, strep antibodies were also elevated.as rnp test was elevated along with interleukin-6. and a positive ana. also I should mention 9 years ago she was on minocyline for 18 months for acne by her dermatologist when her joint pain started and had a terrible flare where she needed help to walk. (looking back I believe it was probablay a herx reaction) anyway I beleive that is why he might not be giving her any “cycline” antibiotics at this point. so my question is from those with past experience did you start all antibiotics at one time or start with one and add another a few days later. Thank you for any advice.

    #459713
    Maz
    Keymaster

    Hi cl10s,

    Nice to meet you and sorry to hear about your daughter. Is she an adult or still young?

    LLMDs tend to treat quite aggressively and with good cause. Lyme is a tricky, pleomorphic (shape-shifting) bug that can exist in a cell-walled (CW) spiral form (like a corkscrew, which can drill into any tissue in the body), to cell-wall-deficient (CWD) forms that can parasitically inhabit human cells, to dormant cystic forms that can reactivate when the coast is clear or the person becomes run down. There are other forms, too, like inactive blebs (pieces shed from the bug that still cause immunologic reactions). So, this is why LLMDs usually use combination antibiotic protocols, basically to target each form of the bug (and any co-infections), because some classes of antibiotics will target CW forms, CWD forms and dormant cystic forms. This is why it’s not helpful to compare treatments with patients who may only be treating one infection, like mycoplasma, which may only require a bacteriostatic, like doxycycline or minocycline.

    Her low CD57 test likely accounts for her poor reactivity on the western blot for Lyme (were the positive bands for IgM or IgG?). When someone is unable to mount a strong enough response to produce antibodies for indirect testing, such as a western blot, then it means the chronic infection has pretty much disabled immune response or misdirected it (e.g. to one’s own cells, appearing as autoimmunity). Needless to say, with two bulls-eye rashes present, that’s confirmation enough of Lyme disease. Add to this package, other infections, like chronic strep and chlamydia, bugs also known lie dormant and re-emerge when immunity is discombobulated, and you have quite a stew.

    I should mention 9 years ago she was on minocyline for 18 months for acne by her dermatologist when her joint pain started and had a terrible flare where she needed help to walk. (looking back I believe it was probablay a herx reaction) anyway I beleive that is why he might not be giving her any “cycline” antibiotics at this point.

    Yes, sounds wise to avoid minocycline at this stage. To have a reaction 18 months into treatment with minocycline rings bells for drug-induced lupus erythematosus (DILE), which may account for the elevated ANA. Do you recall the pattern of her ANA and how high it was? After a bout with DILE, the ANA can remain elevated for a long time. It’s just a weird genetic predisposition which means that some people have trouble metabolizing certain types of drugs, but when the drug is stopped, the lupus symptoms resolve over a period of weeks to months. If she felt better after the mino was stopped and her joint pains resolved, it could be that it was DILE. Another explanation is that she might have got infected with Lyme during her treatment with mino perhaps? Hard to say without having been tested for DILE when the reaction occurred, as this would have confirmed a DILE diagnosis. Shame, too, because if it was DILE, then it’s just a good thing to be aware of, because other classes of drugs can also cause DILE (e.g. some heart and thyroid meds).

    Just some ideas for you to research, Mom! Do hope your daughter responds quickly – it sounds like she has youth on her side, which is a bonus with rheumatic diseases and treating with antibiotic therapies.

    Also, a new RA research section on the site was just loaded, so you might find it interesting to browse the Lyme/RA research:

    Rheumatoid Arthritis/Lyme disease Research

    Three other infectious causes will be added soon – strep, CPn, and H. Pylori.

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

    #459795
    cl10s
    Participant

    Maz,
    Thanks for the RA/Lyme research link. I had time over the weekend to read some of the research.

    My daughter is 28 years old and this all started around age 20. Her positive bands for the western blot were Igg for both 41 and 66. She did tell me she just had lab work done yesterday for co-infections. Not sure which ones. Her ana has always been homogeneous, in 2014 it was 1:640A in 2010 it was 1:1280A. She started her antibiotics this week. Hopefully all will go well.

    Thanks for the information.

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.